baffled and perplexed

Discussion in 'General Parenting' started by guest3, Jun 15, 2007.

  1. guest3

    guest3 Guest

    The psychiatrist from hospital calls today to tell us Depakote

  2. guest3

    guest3 Guest

    Vistaril Oral

    found it, guess i should have asked them to spell it
  3. smallworld

    smallworld Moderator

    I think the medication you mean is Vistaril. Here's a link to info on this medication:

    With all due respect to the pshosp psychiatrist, Depakote is not a quick fix. In order to really know whether it is working or not, you need to take it at a therapeutic level (measures between 100 and 125 on the blood level test) for 6 to 8 weeks. Was he at a therapeutic level? We know he hasn't been on it for 6 to 8 weeks.
  4. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I'm sure you are very frustrated! Hugs.
  5. guest3

    guest3 Guest

    47 I believe was his level at last check
  6. susiequte

    susiequte New Member

    Are you sure it's Visteril and not Risperdal?
  7. guest3

    guest3 Guest

    nope definatley Visteril for anxiety plus he's still on 20 of abilify
  8. Steely

    Steely Active Member

    I just did a google on Vistaril and WOW! I am shocked that there is an anti-anxiety medication out there that is non addictive and works. Please let me know how your son does on this, as my son has needed something for his anxiety for years. Recently when in phosph they gave him Klonipin, and he became almost instantly addicted. But his agorophobia is so bad sometimes, that something like Vistaril would be great for social situations. Keep us posted! Hopefully your son does great on it.
  9. Alisonlg

    Alisonlg New Member

    Wow...this psychiatrist is just all over the place!

    With the medication change, are they still planing discharge for MONDAY!?!?!
  10. TerryJ2

    TerryJ2 Well-Known Member

    Ack! It sounds like they're shooting in the dark. Good luck.
  11. busywend

    busywend Well-Known Member Staff Member

    They should not release your son until he is stable on the medications. This should take a couple weeks on the medications to know if he is stable or not.
    Is there a discharge plan? Some sort of support for your difficult child and you?
  12. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    47 is so below the therapeutic level that I wonder if the psychiatrist knows what he's doing. For seizures the depakote level needs to be at at least 80 FOR EIGHT WEEKS. For bipolar, it's supposed to be 100 or higher FOR EIGHT WEEKS. Are you seeing somebody else when he is discharged or will this be the doctor? Frankly, I'd want another opinion. Mood stabilizers HAVE to be at therapeutic levels for about two months before anyone can say they don't work. I would be leery of a psychiatrist that doesn't know this.
  13. guest3

    guest3 Guest

    I am weary and leary and numb (numb when it comes to d/h)

    difficult child II had an appointment with his normal Dr. Monday night but I have to cancel it because he is being discharged that night and we have another "family meeting" prior to him being released. I was told this hospital is only intended to be a 7 day stabilization program (but they have kids that have been there over a month), that being said, it seems like a crock sense most medications take more then 7 days to show effects. I did not like difficult child II on the Depakote from the get go, but I agree it seems odd, they up up upped it only to tear him off completely a day b4 he comes home! Now they can't verify he is even still taking the Abilify! So I guess I am going to have to tackle the medications once he's home with his regular Dr. and hopefully I will be changing to a new Dr. if I like the Psychiatrist the school is paying to evaluate him. I am thirlled she's in town and double thrilled she has a 45 minute counseling session with her patients prior to writing scripts. Of course then there's the battle with insurance company to switch again. sigh............ it's never ending.